What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Caribou, ME wrote its last area forecast discussion before the first event at Jun 6, 2:40 PM EST, 1 hour 20 minutes earlier.
Area forecast discussion, Jun 6, 2:40 PM EST, 1 hour 20 minutes before
Area Forecast Discussion
National Weather Service Caribou ME
340 PM EDT Sun Jun 6 2021
.SYNOPSIS...
A warm front will lift across the area tonight. High pressure will
build south of the region on Monday. Another cold front will cross
the area Tuesday. High pressure will build in from the northwest
Wednesday into Thursday and remain across the area Friday. Weak
low pressure will track well south of the region over the open
Atlantic Friday Night and Saturday.
&&
.NEAR TERM /THROUGH MONDAY/...
A frontal boundary stalled across the area this evening will provide
focus for some isolated showers and differential advection
thunderstorms. The best chance for a thundershower will be interior
Downeast or southern Penobscot at the inland reach of the sea breeze
front. Any showers or thunderstorms will taper off this evening. The
front will then lift northeast as a warm front overnight. A bit of
overrunning across the relatively cooler air in the north may
produce some stray showers over the north during the predawn hours
Monday morning. The front will continue east during mid morning.
Circulation around a large low over Hudson Bay and a subtropical
high off the east coast will then channel in some exceptionally warm
air from the Upper Midwest. Monday will be mostly sunny, breezy and
hot with inland temperatures in the low to mid 90s across the area
breaking high temperature records. A heat advisory is being
issued for central zones where the combination of heat and high
humidity will make apparent temperatures in the upper 90s for a
few hours Monday afternoon.
&&
.SHORT TERM /MONDAY NIGHT THROUGH WEDNESDAY/...
Mon eve will be fair, then clds will increase with a meso s/wv
alf from the great lks Mon ovrngt across Downeast and perhaps
Cntrl ptns of the FA with isold shwr late ngt towards dawn.
Ovrngt lows will be very warm for our Rgn even by mid summer
standards, and a little uncertain if they will hold til mdngt
Wed, but even so, will likely be well abv record high min temps
for the date. On Tue, the first cold front will begin movg swrd
into Nrn ptns of the FA by aftn with isold to sct shwrs/tstms
msly ovr Cntrl and Downeast ptns of the FA. Hi temps will still
be very warm to hot, but not as hot area wide as Mon, spcly
across the far N with a repeat of heat advs unlikely.
Tue Ngt and Wed look to the be the most challenging pds
regarding cold frontal advcmnt tmg and impacts on shwr/tstm
PoPs. This aftn, we noted that the 12z Dtmnstc ECMWF was faster
with the progression of the first cold swrd thru the rest of the
FA Tue ngt compared to the corresponding dtmnstc GFS run, which
is a complete switch of their solutions from ystdy this tm.
For now, we cont to indicate a break in PoPs Tue ngt and
resumption mainly midday Wed thru to erly eve with the best
potential of thunder ovr Cntrl/Downeast areas, with low
confidence on this blended tmg. With relatively wide cvrg of
heavier shwrs and tstms and fast xpctd movement both Tue and
Wed aftns, fcst rvr basin QPFs for these tm pds is low mstly
arnd a tenth of an inch or less.
Hi temps Wed will be cooler, but still abv seasonal norms spcly
Cntrl/Downeast.
&&
.LONG TERM /WEDNESDAY NIGHT THROUGH SUNDAY/...
Behind the second cold front, any remaining shwrs will exit SE
of the FA Wed eve with skies clrg by late Wed ngt and remaining
fair on Thu. Cooler ovrngt lows Wed ngt will be followed by
much cooler and somewhat below normal aftn hi temps Thu. Thu
ngt should be cool with only an outside chc of patchy Nrn vly
frost if skies remain clr, which is not certain attm. For now,
we keep ovrngt lows abv frost potential lows, but do show some
radiational cooling ovr Nrn vlys. Long range models vary also in
how quick the next sfc low and associated s/wv upper trof advcs
E from the Great Lks for Fri and Sat. Tdy we backed off
somewhat from blended guidance PoPs these days, showing lowest
shwr PoPs N and E with few if any longer range model solutions
showing any sig rnfl for our FA thru the long range. Sun will
cont ptly sunny with again low chc aftn PoP shwrs for msly Cntrl
and Downeast areas. Temps aft Thu will slowly recover to near
to just abv avg temps by the weekend.
&&
.AVIATION /18Z SUNDAY THROUGH FRIDAY/...
NEAR TERM: VFR conditions are expected across the area tonight
into Monday. The exception may be along the coast where some
light fog off the water may drop conditions to MVFR for a time.
SHORT TO LONG TERM: Mon Eve...all TAF sites VFR. Lgt winds.
Mon Late Ngt - Wed Aftn...all TAF sites VFR xcpt briefly MVFR
clgs/vsbys with any tstm or heavier shwrs directly crossing
terminals. Patchy IFR clgs and vsbys possible at KBHB late Mon
ngt into erly Tue morn. Lgt to mdt WSW wind, becoming NW by Wed
aftn.
Wed Ngt - Fri...all TAF sites VFR. Sct Fri aftn shwrs Downeast
sites. Lgt winds xcpt lgt to mdt NW winds Thu.
&&
.MARINE...
NEAR TERM: Wind and seas are expected to be below SCA tonight
and Monday. The humid air over the waters will likely produce
some fog that will limit visibility a bit, especially late
tonight and early Monday morning.
SHORT TO LONG TERM: Near SCA winds and seas are xpctd with SW
winds Mon ngt thru Tue, then slowly diminishing Wed into the
late week as winds become more offshore with successive cold
fronts. Prior to the first cold front late Tue aftn, models
indicate patchy ocean ST/fog contg ovr our waters late Mon ngt
to at least Tue morn. Went a little below blended wv guidance
fcst wv hts thru Tue due to warm air ovr stable cold waters
stabilizing sfc-500m lapse rates and lowering near sfc winds
from most model wind output. Blended back to wv guidance for Wed
and beyond. Wvs apchg from the S will be composed mainly of one
group with pds of 6 to 8 sec, xcpt 3 to 5 sec from the NNW on
Thu.
&&
.CLIMATE...
Monday, June 7th is forecast to be the warmest day in the next
week and several high temperature records are in jeopardy.
Here are the forecast highs, record highs (including the year
the record was established) for June 7th along with the period of
record.
Forecast high Record high Period of record
Caribou: 92F 84F, 1991 1939
Houlton: 93F 86F, 1999 1948
Millinocket: 94F 89F, 1999 1903
Bangor: 94F 90F, 1936 1925
&&
.CAR WATCHES/WARNINGS/ADVISORIES...
ME...Heat Advisory from noon to 6 PM EDT Monday for MEZ005-006-011-
015-031.
Beach Hazards Statement until 7 PM EDT this evening for MEZ029-
030.
MARINE...None.
&&
Near Term...Bloomer
Short Term...VJN
Long Term...VJN
Aviation...Bloomer/VJN
Marine...Bloomer/VJN
Climate...CBHazardous weather outlook, Jun 6, 1:34 PM EST, 2 hours 26 minutes before
Hazardous Weather Outlook
National Weather Service Caribou ME
234 PM EDT Sun Jun 6 2021
MEZ005-006-011-015-031-071845-
Northern Penobscot-Southeast Aroostook-Central Penobscot-
Southern Penobscot-Southern Piscataquis-
234 PM EDT Sun Jun 6 2021
...HEAT ADVISORY IN EFFECT FROM NOON TO 6 PM EDT MONDAY...
This Hazardous Weather Outlook is for Central Highlands Maine, Far
Eastern Maine and Penobscot Valley Maine.
.DAY ONE...This Afternoon and Tonight.
No hazardous weather is expected at this time.
.DAYS TWO THROUGH SEVEN...Monday through Saturday.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Heat Advisory.
.SPOTTER INFORMATION STATEMENT...
Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures.
MEZ001>004-010-016-017-032-071845-
Northwest Aroostook-Northeast Aroostook-Northern Somerset-
Northern Piscataquis-Central Piscataquis-Interior Hancock-
Central Washington-Northern Washington-
234 PM EDT Sun Jun 6 2021
This Hazardous Weather Outlook is for Central Highlands Maine, Far
Eastern Maine, Far Northern Maine, Interior DownEast Maine and
North Woods Maine.
.DAY ONE...This Afternoon and Tonight.
No hazardous weather is expected at this time.
.DAYS TWO THROUGH SEVEN...Monday through Saturday.
No hazardous weather is expected at this time.
.SPOTTER INFORMATION STATEMENT...
Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures.
MEZ029-030-071845-
Coastal Hancock-Coastal Washington-
234 PM EDT Sun Jun 6 2021
...BEACH HAZARDS STATEMENT IN EFFECT UNTIL 7 PM EDT THIS EVENING...
This Hazardous Weather Outlook is for Coastal DownEast Maine.
.DAY ONE...This Afternoon and Tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Beach Hazards Statement.
.DAYS TWO THROUGH SEVEN...Monday through Saturday.
No hazardous weather is expected at this time.
.SPOTTER INFORMATION STATEMENT...
Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures.
ANZ050>052-071845-
Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM-
Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM-
Intra Coastal Waters from Schoodic Point, ME to Stonington, ME-
234 PM EDT Sun Jun 6 2021
This Hazardous Weather Outlook is for Atlantic Coastal Waters.
.DAY ONE...This Afternoon and Tonight.
No hazardous weather is expected at this time.
.DAYS TWO THROUGH SEVEN...Monday through Saturday.
No hazardous weather is expected at this time.
.SPOTTER INFORMATION STATEMENT...
Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures.
In the hours before
Special weather statement, Jun 6, 2:47 PM EST, 1 hour 13 minutes before
Special Weather Statement
National Weather Service Caribou ME
347 PM EDT Sun Jun 6 2021
MEZ010-031-062015-
Southern Piscataquis-Central Piscataquis-
347 PM EDT Sun Jun 6 2021
...A SHOWER WITH GUSTY WINDS WILL AFFECT SOUTHEASTERN PISCATAQUIS
COUNTY...
At 345 PM EDT, a shower was located 8 miles west of Brownville
Junction, moving east at 25 mph.
Wind gusts up to 40 mph are possible with this shower.
Locations impacted include...
Dover-Foxcroft, Brownville Junction, Milo, Orneville, Lake View
Plantation, Ebeemee, Bradford, Brownville, Sebec, Atkinson, Medford,
Willimantic, Bowerbank, Lake View, Seboeis, Barnard, Boyd Lake,
Williamsburg and Katahdin Iron Works.
This includes State Highway 11 between Milo and Brownville Junction.
LAT...LON 4545 6930 4538 6881 4524 6878 4523 6888
4522 6888 4514 6886 4513 6893 4513 6894
4533 6936
TIME...MOT...LOC 1945Z 291DEG 23KT 4536 6924
MStrauserSpecial weather statement, Jun 6, 3:25 PM EST, 35 minutes before
Special Weather Statement
National Weather Service Caribou ME
425 PM EDT Sun Jun 6 2021
MEZ011-015-031-062115-
Southern Penobscot-Southern Piscataquis-Central Penobscot-
425 PM EDT Sun Jun 6 2021
...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN PISCATAQUIS AND
CENTRAL PENOBSCOT COUNTIES...
At 424 PM EDT, a strong thunderstorm was located over Milo, or near
Brownville Junction, moving east at 25 mph.
Wind gusts up to 50 mph are possible with this storm.
Locations impacted include...
Howland, Brownville Junction, Milo, Orneville, Lake View Plantation,
Enfield, Brownville, Lagrange, Sebec, Passadumkeag, Atkinson, Argyle,
Medford, Maxfield, Lake View, Seboeis, Boyd Lake, Williamsburg and
Barnard.
This includes the following highways...
Interstate 95 between mile markers 206 and 224.
State Highway 11 between Milo and Brownville Junction.
LAT...LON 4523 6914 4537 6909 4534 6858 4508 6869
TIME...MOT...LOC 2024Z 287DEG 21KT 4529 6899
MStrauser